Arkansas, 2012

Wildfire in Arkansas, November 24 to 25, 2012

November 24 to 25, 2012 · NWS LZK · 2 events in 2 counties and zones

The Round Mountain Fire began on the 24th about 3 miles southeast of Williams Junction in Perry County and burned into Saline County before being controlled on the 25th. Altogether, 330 acres burned.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Round Mountain Fire began on the 24th about 3 miles southeast of Williams Junction in Perry County and burned into Saline County before being controlled on the 25th. Altogether, 330 acres burned.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 24, 5:08 PM CST, 52 minutes earlier.

Area forecast discussion, Nov 24, 5:08 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CST SAT NOV 24 2012

.AVIATION...
EXPECT WS CONDITIONS...~23040KT...TO DEVELOP BETWEEN 08-13Z ACROSS
THE NORTHERN 1/3 OF THE CWA OVERNIGHT. OTHERWISE VFR CONDITIONS TO
CONTINUE.

55

&&

.PREV DISCUSSION... /ISSUED 222 PM CST SAT NOV 24 2012/

DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE COLD TEMPS TONIGHT...THEN A
WARMING TREND THROUGH MONDAY...THEN COLDER TEMPS BEHIND THE SYSTEM
TUESDAY. CONVECTION CHANCES WITH THE MONDAY SYSTEM.

THE COLD CANADIAN AIR MASS CONTINUES TO SETTLE INTO AR WHICH HAVE
KEPT AFTERNOON TEMPS IN THE 40S TO LOWER 50S...AROUND 10 DEGREES
BELOW NORMAL. THE SURFACE HIGH PRESSURE WAS NEARLY CENTERED OVER
AR WITH A LIGHT NE TO E FLOW OVER THE EAST...WHILE A S TO SE WIND
OVER THE WEST. SOME MOISTURE IS SEEN IN THE UPPER NW FLOW AND IS
SPREADING THIN CIRRUS OVER AR.

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

A DRY FORECAST WILL CONTINUE THROUGH THE NEXT 36 HOURS...THEN THE
NEXT SOUTHERN FORMING SYSTEM WILL SPREAD SOME CONVECTION INTO AR.
CIRRUS CLOUDS TONIGHT THROUGH SUNDAY PER UPSTREAM MOISTURE
STREAMING OVER THE UPPER RIDGE OVER THE NORTHERN ROCKIES. RH
LEVELS GRADUALLY COME BACK LATER SUNDAY INTO MONDAY AHEAD OF THE
SYSTEM AND POP CHANCES GRADUALLY INCREASE LATE SUNDAY...BUT MAINLY
ON MONDAY TO MONDAY NIGHT. SCENARIO LOOKS TO BE LIGHT SHOWERS
INITIALLY THEN ON MONDAY AS THE SURFACE LOW MOVES OUT OF THE TEXAS
AND ACROSS AR...A BETTER CHANCE OF SHOWERS AND ISOLATED
THUNDERSTORMS. A BIT OF TIMING AND LOCATIONS OF FEATURES BUT
OVERALL THIS WILL NOT AFFECT THE OVERALL FORECAST. AT THIS TIME
SEVERE STORM THREAT APPEARS VERY LOW AND IF ANY DEVELOPED WOULD BE
CONFINED TO FAR SOUTHERN AR. SOME CHANCE OF RAIN WILL BE KEPT IN
THE FORECAST THROUGH TUESDAY AM...BUT WILL BE ENDING FROM WEST TO
EAST AS THE COLD FRONT SAGS SE AND THE UPPER TROUGH PUSHES EAST.
TEMPS WILL WARM ON SUNDAY MUCH CLOSER TO NORMAL VALUES AND HOLD
THROUGH TUESDAY...THEN COOL AGAIN BEHIND THE FRONT TUESDAY THROUGH
MID WEEK.

LONG TERM...WEDNESDAY THROUGH SATURDAY

AN UPPER RIDGE WILL BE OVER THE ROCKIES TO BEGIN THE PERIOD WITH
NORTHWEST FLOW OVER ARKANSAS. THE RIDGE MOVES EAST THURSDAY AS AN
UPPER TROUGH MOVES TO THE PLAINS. BY FRIDAY THE TROUGH MOVES TO THE
GREAT LAKES AND ANOTHER RIDGE MOVES INTO THE ROCKIES...AND OVERTAKES
THE CENTRAL PART OF THE COUNTRY SATURDAY.

WILL CONTINUE THE DRY EXTENDED FORECAST. SURFACE HIGH PRESSURE WILL
BE OVER THE AREA WEDNESDAY BUT DRIFT EAST THURSDAY. MOISTURE RETURNS
TO THE AREA THURSDAY AND THURSDAY NIGHT BUT GFS SEEMS TO BE
OVERDOING THE MOISTURE. KEPT THE FORECAST IN LINE WITH THE DRIER
ECMWF. A GENERAL WARMING TREND WILL CONTINUE THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     50  32  58  40 /   0   0   0  10
CAMDEN AR         56  33  64  47 /   0   0   0  10
HARRISON AR       51  34  64  40 /   0   0   0  10
HOT SPRINGS AR    54  34  62  46 /   0   0   0  10
LITTLE ROCK   AR  52  32  61  44 /   0   0   0  10
MONTICELLO AR     53  33  63  45 /   0   0   0  10
MOUNT IDA AR      56  33  64  46 /   0   0   0  10
MOUNTAIN HOME AR  48  32  63  38 /   0   0   0  10
NEWPORT AR        45  31  58  40 /   0   0   0  10
PINE BLUFF AR     49  32  61  45 /   0   0   0  10
RUSSELLVILLE AR   52  31  62  42 /   0   0   0  10
SEARCY AR         50  30  55  41 /   0   0   0  10
STUTTGART AR      48  32  58  43 /   0   0   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...99
Hazardous weather outlook, Nov 24, 5:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT NOV 24 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT NOV 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL AFFECT ARKANSAS
MONDAY AND MONDAY NIGHT. SHOWERS AND ISOLATED THUNDERSTORMS WILL
ACCOMPANY THE FRONT. HOWEVER...SINCE THE LOW IS FORECAST TO TRACK
JUST SOUTH AND EAST OF THE STATE...THE POTENTIAL FOR ORGANIZED
STRONG AND SEVERE STORMS WILL BE LIMITED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Perry

When
November 24, 6:00 PM CST to November 25, 5:00 PM CST
Where
Perry forecast zone
Reported by
Park/Forest Service
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Wildfire, Saline

When
November 24, 6:00 PM CST to November 25, 5:00 PM CST
Where
Saline forecast zone
Reported by
Park/Forest Service
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414601, 414602.